I began noticing my DUPA a year ago. Since then i have been on propecia (almost 8 months now). I have made the decision to finish atleast a the full year of treatment. My DUPA has definitely been getting worse over time. My entire scalp is getting thinner. Do you suggest that i stop propecia if it continues to progress after a year? Does this mean that i am just one of the people that propecia does not help? I ask because it is a large financial investment… Please advise.
Thank you for the great site doctor.
Diffuse unpatterned alopecia (DUPA) has an unknown cause and as such, we are just using medications that may help. It may reflect a variety of diseases, including diffuse alopecia areata or chronic telogen effluvium, because it has similarities to both in the way DUPA looks when you see it with the naked eye. But microscopically, it is different. I would suggest that after a year without any benefit, you should speak with your doctor about the possibility of stopping the Propecia (finasteride 1mg). If it gets worse, then you could start it again. My heart goes out to you and I know what I said here may just add to the confusion, but frankly we really do not know enough about DUPA to be more scientific in its treatment.